Alert archive / Ohio / Heat Advisories in 2013
Heat Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Jul 17, 2013, 3:25 PM EDT for 26 counties in Ohio. It took effect at Jul 18, 2013, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2013, 3:25 PM EDT (19:25 UTC)
- In effect from
- Jul 18, 2013, 1:00 PM EDT
- Expired
- Jul 18, 2013, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
All 26 counties
Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 17, 1:42 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 17, 1:42 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
142 PM EDT WED JUL 17 2013
.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE
THROUGH FRIDAY. THE HIGH PRESSURE WAS CENTERED OVER OHIO AND WILL
GRADUALLY SLIDE SOUTHEAST INTO THE CAROLINAS BY FRIDAY. A COLD FRONT
WILL MOVE SOUTHEAST ACROSS THE AREA SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BOOSTED PARTS OF THE NW TO CHANCE POPS. SUBSTANTIAL CU FIELD IS
DEVELOPING INTO SCATTERED SHOWERS AND STORMS ACROSS SRN LWR MI AS
PRE THE HRRR MODEL FORECAST. BELIEVE THIS WILL EXTEND INTO PARTS
OF NWRN OHIO AS WELL. ALSO EXTENDED THE SLIGHT CHANCE FOR NERN
OHIO INTO CRAWFORD COUNTY PA AND THEN IN TIME INTO THE AFTERNOON.
PREVIOUS DISCUSSION...
THE HEAT IS ON. THE DOG DAYS OF SUMMER HAVE ARRIVED AS A
VERTICALLY STACKED DOME OF HIGH PRESSURE FROM 500 MB DOWN THE
SURFACE REMAINS IN PLACE TODAY. THE HIGH PRESSURE WILL CONTINUE TO
PUMP HIGH DEW POINT AIR INTO THE FORECAST AREA TODAY WITH DEW
POINTS REACHING THE MIDDLE 70S...ESPECIALLY NEAR LAKE ERIE AND
WESTERN THIRD OF THE FORECAST AREA. THE COMBINATION OF THE HIGH
DEW POINTS AND RESULTING HIGH HUMIDITY ALONG WITH HOT AIR
TEMPERATURES WILL CAUSE HEAT INDEX VALUES TO REACH BETWEEN 100 AND
104 THIS AFTERNOON INTO THE EVENING HOURS. SO...WE DECIDED TO
HOIST A HEAT ADVISORY FOR THE WESTERN THIRD OF THE FORECAST AREA
FOR TODAY. THE REST OF THE FORECAST AREA WILL STILL BE HOT AND
HUMID BUT WILL KEEP HEAT INDEXES DOWN TO BETWEEN 98 AND 99 DURING
THE AFTERNOON AND EVENING.
AS FAR AS THUNDERSTORMS GO...THE SUPPRESSION OF THE HIGH PRESSURE
OVERHEAD...DECIDED TO NOT MENTION THUNDERSTORMS ANY PLACE IN THE
FORECAST AREA. THERE COULD BE AN ISOLATED THUNDERSTORM THAT DEVELOPS
BUT AREAL COVERAGE SHOULD BE SO MINIMAL THAT IT IS NOT WORTH
MENTIONING AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE DOME OF HIGH PRESSURE IS EXPECTED TO MOVE SLOWLY SOUTHEAST
TONIGHT INTO FRIDAY. THIS WILL SHIFT THE SUPPRESSION FROM THE HIGH
TO THE SOUTH. HOWEVER...THE HEAT AND HUMIDITY WILL CONTINUE TONIGHT
MAKING IT FEEL VERY UNCOMFORTABLE FOR SLEEPING. THE HEAT CONTINUES
TOMORROW WITH A GOOD CHANCE THAT WE WILL NEED TO HOIST ANOTHER HEAT
ADVISORY FOR A MUCH LARGER AREA. HEAT INDEX VALUES ONCE AGAIN REACH
BETWEEN 100 AND 104 DURING THE AFTERNOON AND EVENING HOURS ON
THURSDAY. LITTLE CHANGE IF ANY IS EXPECTED THURSDAY NIGHT INTO
FRIDAY AS HOT MUGGY CONDITIONS CONTINUE.
A REPRIEVE ARRIVES ON SATURDAY AS A COLD FRONT SLIPS SOUTH ACROSS
THE AREA. THIS SHOULD KNOCK TEMPERATURES DOWN A FEW PEGS AND
DEFINITELY LOWER DEW POINT TEMPERATURES AS WELL. THIS SHOULD RESULT
IN NOTICEABLY COOLER TEMPERATURES AND HUMIDITY LEVELS.
AS THE FRONT MOVES THROUGH THE AREA...THE POTENTIAL EXISTS FOR THE
THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
THEREFORE...WILL HOLD ON TO THE LIKELY CATEGORY. MOISTURE ASSOCIATED
WITH THE COLD FRONT EXITS TO THE SOUTH FAIRLY QUICKLY AND WILL GO
AHEAD AND END THE THREAT FOR SHOWERS AND THUNDERSTORMS FROM NORTH TO
SOUTH IN THE AFTERNOON. FAIR WEATHER RETURNS AGAIN FOR SATURDAY
NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A COOLER AREA OF HIGH PRESSURE WILL BE BUILDING INTO THE REGION ON
SUNDAY IN THE WAKE OF A COLD FRONT THAT SHOULD BE NEAR THE EAST
COAST. AN UPPER LEVEL TROUGH WILL THEN TAKE UP RESIDENCE ACROSS THE
GREAT LAKES REGION FOR MONDAY INTO TUESDAY. THERE MAY BE A PIECE OF
JET ENERGY THAT MOVES THROUGH THIS TROUGH FROM LATE MONDAY INTO
TUESDAY. THIS WILL BRING INCREASING CHANCES OF THUNDERSTORMS. THE
STRONGER PIECE OF ENERGY WILL LIKELY NOT ARRIVE UNTIL WEDNESDAY.
TEMPERATURES SUNDAY INTO MONDAY MAY BE SLIGHTLY BELOW SEASONAL
AVERAGES BUT WE WILL WARM AHEAD OF THE NEXT COLD FRONT THAT WILL
ARRIVE WEDNESDAY INTO THURSDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONTINUED VFR CONDITIONS. ISOLATED AFTERNOON SHRA/TS WOULD LIKELY
BE ISOLATED TO JUST THE TOLEDO AREA. OTHERWISE FOCUS IS SOUTHEAST
OF OUR SITES. MAY HAVE SOME PATCHY MVFR BR/HZ TOWARD THU MORNING
BUT NOT MUCH. VFR AGAIN THURSDAY WITH EVEN LESS OF A CHANCE FOR
SHRA/TS.
.OUTLOOK...NON VFR IN PATCHY EARLY MORNING FOG.
&&
.MARINE...
HIGH PRESSURE CENTERED OVER THE WESTERN OHIO RIVER VALLEY WILL
GRADUALLY WEAKEN AS IT SHIFTS SOUTHEAST THROUGH FRIDAY. AS A COLD
FRONT APPROACHES ON FRIDAY IT APPEARS THAT SOUTHWESTERLY WINDS WILL
BE ON THE INCREASE. WINDS MAY INCREASE TO 15 TO 25 KNOTS ALLOWING
WAVES TO BUILD TO 3 TO 5 FEET FOR THE OPEN WATERS AND EASTERN HALF
OF THE LAKE. THESE STRONGER WINDS WILL PERSIST UNTIL A COLD FRONT
PASSES FRIDAY NIGHT INTO EARLY SATURDAY. SO WITH THAT SAID IT
APPEARS A SMALL CRAFT ADVISORY WILL BE NEEDED FRIDAY INTO AT LEAST
SATURDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE LAKE SATURDAY
NIGHT INTO SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ003-006>011-
013-017>023-027>033-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...TK/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...OUDEMAN
MARINE...MULLENHazardous weather outlook, Jul 17, 9:43 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 943 AM EDT WED JUL 17 2013 OHZ012-014-089-PAZ001>003-181345- LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 943 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 100 ON THURSDAY IN MANY LOCATIONS DUE TO THE HIGH TEMPERATURES AND HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-013-017>023-027>033-036>038-047-181345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 943 AM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 100 ON THURSDAY IN MANY LOCATIONS DUE TO THE HIGH TEMPERATURES AND HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-181345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 943 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:50 AM EDT | Heat Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 20 more | 17 hr |
| Jul 17, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.